Alert archive / Nevada / Flash Flood Warnings in 2006

Flash Flood Warning 11, NWS Las Vegas, NV

July 6, 2006Lincoln County, Nevada

NWS Las Vegas, NV issued this flash flood warning at Jul 6, 2006, 3:45 PM PDT for Lincoln County, Nevada. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2006, 3:45 PM PDT (22:45 UTC)
Expired
Jul 6, 2006, 5:45 PM PDT
In force
2 hr
Issued by
NWS Las Vegas, NV
Area
Counties, with a storm outline in the text

County Lincoln County, NV

The radar

The Las Vegas radar (KESX), 147 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2006-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2006-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-251 J/kg
Mixed-layer LCL
2719 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KVEF 062246
FFWVEF
NVC017-070045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
345 PM PDT THU JUL 6 2006

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL NEVADA...

* UNTIL 545 PM PDT.

* AT 330 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM A THUNDERSTORM OVER HIGHWAY 93 BETWEEN MILE    
  MARKERS 2 AND 12.

* THE STORM PRODUCING FLASH FLOODING WILL REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
TURN AROUND...DONT DROWN.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TURN AROUND...DONT DROWN.

LAT...LON 3695 11510 3685 11495 3709 11458 3727 11481

$$
SC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:30 PM PDT, 15 minutes earlier.

Area forecast discussion, Jul 6, 3:30 PM PDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
330 PM PDT THU JUL 6 2006

.SYNOPSIS...A RELATIVELY MOIST AND UNSTABLE AIR MASS WILL REMAIN
OVER EASTERN NEVADA AND WESTERN ARIZONA INTO THE WEEKEND...RESULTING
IN SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. FAR
WESTERN NEVADA AND MOST OF SOUTHEAST CALIFORNIA WILL BE IN
DRIER AIR...AND WILL SEE ONLY A FEW THUNDERSTORMS.
&&

.SHORT TERM...VERY ACTIVE CONVECTIVE AFTERNOON SO VIRTUALLY ALL
ATTENTION PLACED ON FIRST 24 HOURS OF FORECAST. ALL STORMS TODAY
FIRED UP FROM POINTS EAST OF THE WESTERN BORDER OF LINCOLN COUNTY.
STRONGEST CELLS INITIALLY WERE IN MOHAVE COUNTY BUT MOVED INTO CLARK
AND LINCOLN COUNTIES AS THE AFTERNOON PROGRESSED. PW SENSOR STILL
SHOW OVER 1.3 INCHES IN LAS VEGAS WITH NEARLY THE SAME IN KINGMAN.
OUT TO THE WEST THE MORNING SOUNDING IN EDWARDS HAD PW VALUES OF
ONLY HALF AN INCH. WV SATELLITE LOOP CONCURS AND SHOWS THE VERY
SHARP BOUNDARY BETWEEN THE MOIST AND DRY AIR. LOOP ALSO SHOWS MORE
MOISTURE BUILDING FROM THE SOUTH WERE MEXICAN PW VALUES HAD BEEN UP
TO 2 INCHES THE PAST DAY. MODELS AGAIN INDICATING MOISTURE TO BE
DIMINISHING ABOUT A THIRD OF AN INCH OVER NEVADA AND ARIZONA BUT
BASED ON SEVERAL RECENT RUNS THAT HAVE TRIED TO DRY US OUT TOO FAST
AM VERY HESITANT TO GO ALONG WITH THAT IDEA. BIG KICKER TODAY THAT
HELPED FIRE UP THE CONVECTION WAS A 50 TO 60 KT JET OVER ARIZONA
ALONG WITH AN UPPER AIR DISTURBANCE OVER ARIZONA. THE JET WILL STILL
BE OVER ARIZONA TOMORROW ALTHOUGH IT WILL BE WEAKER. BOTTOM
LINE...CONVECTION SHOULD CONTINUE NEXT COUPLE OF DAYS IN THE EASTERN
HALF OF THE CWA BUT BE LESS THAN TODAY DUE TO LESS SUPPORT ALOFT.

.LONG TERM...AN AREA OF LOW PRESSURE WILL HANG OVER THE SOUTHWEST
CONUS SUNDAY AND MONDAY MAINTAINING A FOCUS FOR THUNDERSTORMS OVER
THE CENTRAL AND EASTERN CWA. BOTH THE GFS AND ECMWF CONTINUE TO
INDICATE THAT DRYING WILL OCCUR TUESDAY AND WEDNESDAY WITH AN
INCREASING SOUTHWEST FLOW ASSOCIATED WITH AN INCOMING SHORTWAVE.
WITH THE DRIER AIRMASS...CONTINUED A DRY FORECAST IN THE DAY 5 TO 7
TIME PERIOD BUT MAINTAINED GHOST 10S OVER THE NORTHERN MOUNTAINS FOR
POSSIBLE LINGERING MOISTURE AND THE POTENTIAL FOR WEAK DYNAMICS
ASSOCIATED WITH THE SHORTWAVE. ONLY MINOR ADJUSTMENTS NEEDED TO
TEMPERATURES.
&&

.AVIATION...SCATTERED THUNDERSTORMS WILL CONTINUE FROM ABOUT LAS
VEGAS AND EAST AND WILL AFFECT THE PEACH SPRINGS AND MORMON MESA
CORRIDORS THROUGH AROUND 04Z. ISOLATED THUNDERSTORMS ARE LESS LIKELY
BUT STILL POSSIBLE THROUGH SUNDOWN IN THE DAGGETT CORRIDOR MAINLY
FROM LAS VEGAS TO THE NEVADA/CALIFORNIA STATELINE. TAFS AND TWEBS
ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS.
SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... KEED.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.

BELL/SALMEN

HTTP://WEATHER.GOV/LASVEGAS

In the hours before

Local storm report, Jul 6, 3:42 PM PDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
342 PM PDT THU JUL 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     FLASH FLOOD      HIKO                    37.60N 115.22W
07/06/2006                   LINCOLN            NV   LAW ENFORCEMENT

            NV DOT CLEARING FLOOD DEBRIS FROM NV HWY 318 NEAR HIKO.

&&

JACQUES

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 1:13 PM PDTSevere Thunderstorm WarningVEFClark47 min
Jul 6, 1:33 PM PDTFlash Flood WarningVEFClark3 hr
Jul 6, 2:10 PM PDTFlash Flood WarningVEFLincoln2 hr
Jul 6, 2:39 PM PDTSevere Thunderstorm WarningVEFLincoln20 min
Jul 6, 3:13 PM PDTSevere Thunderstorm WarningVEFLincoln32 min

Nearby

Flash Flood Warnings in Nevada, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.